My husband has recently been put on this drug (he is being treated for hallucinations and does have vascular dementia) He has started shaking and jerking this last 2 weeks (has taken haloperidol for about 4 weeks in total). His mobility has become seriously impaired and is now bent over on the occasions he does walk. Can this be the haloperiodol? He is also being given Trazadone. I understand that today the doctor has removed the haloperidol from his daily drug regime.
14 Nov 2009
Yes, any anti-psychotic medication like Haloperidol can cause the side-effects you describe. It is called Tardive Dyskinesia, and sometimes it is not reversible. It is good your husband no longer takes it.
Hope his doc can find another medication that is effective without this serious side-effect, and that his shaking/jerking symptoms abate.
- Haloperidol Information for Consumers
- Haloperidol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Haloperidol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 22 May 2010
She has been having stiffness in her neck, confusion, eating less, digestion problems, and her hands shake. Should she reduce the dose to twice a ...
1 answer • 17 Jun 2011
We have a patient who has started becoming very aggressive, trying to flush clothing, etc. down the toilet. She is also hitting staff.
1 answer • 4 Apr 2013
They say dad was agitated so they gave him haldol. After FDA recommendations why would haldol be given to my 80+yr old father in post op ICU. He had ...
2 answers • 29 Aug 2014
... from 20mg. I suffered terrible agitation and retook it. I then reduced by 1.5mg and also got really agitated. I am now planning to reduce by ...
0 answers • 20 Sep 2015